Report describes three cases of medication-related osteonecrosis in renal cell carcinoma patients under cabozantinib treatment, indicating a potential risk.
Background Medication‐related osteonecrosis of the jaw (MRONJ) is a side effect mainly caused by antiresorptive agents (ARAs), but multi‐kinase inhibitors can also rarely cause MRONJ. Here, three cases of MRONJ that occurred in a single center during the use of cabozantinib for renal cell carcinoma are described. Case Presentations Identified local triggers during cabozantinib therapy included inflammation around a bridge pontic, apical periodontitis, and ill‐fitting dentures. During MRONJ development, > 84, 2, and 31 months had elapsed since the last administration of ARAs, respectively. Conclusion Dental oncologists and general dentists should be aware of the potential risk of MRONJ in patients receiving cabozantinib, particularly those with prior exposure to ARAs.
No takes yet. Share an insight, caveat, or question.
Hata et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: